Connecticut, 2011

Flash Flood in Connecticut, May 20, 2011

May 20, 2011 · NWS ALY · 1 event in 1 county or zone

A vertically stacked upper level low moved slowly over eastern Pennsylvania, New Jersey and southern New York on Friday, May 20th. The surface low moved to near Long Island by the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A vertically stacked upper level low moved slowly over eastern Pennsylvania, New Jersey and southern New York on Friday, May 20th. The surface low moved to near Long Island by the early afternoon. Showers and thunderstorms developed in a moist and unstable airmass across the region. Storms trained or repeatedly moved over the same areas across a portion of Litchfield County resulting in flash flooding in the Waterbury area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 20, 4:17 PM EST, 18 minutes earlier.

Area forecast discussion, May 20, 4:17 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI MAY 20 2011

.SYNOPSIS...
A VERTICALLY STACKED LOW PRESSURE CENTER OVER LONG ISLAND WILL
CONTINUE TO DRIFT EASTWARD AND BE SOUTH OF CAPE COD ON SATURDAY
AND...AND WELL OUT TO SEA BY SUNDAY. A THREAT OF AFTERNOON SHOWERS
AND THUNDERSTORMS WILL LINGER SATURDAY. AN APPROACHING FRONTAL
SYSTEM WILL BRING A RENEWED THREAT OF SHOWERS AND THUNDERSTORMS
STARTING SUNDAY AFTERNOON. THE FRONT IS FORECAST TO STALL OVER THE
REGION WHICH WILL RESULT IN UNSETTLED WEATHER FOR MUCH OF THE
COMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE REGION THIS AFTER
NOON WILL DIMINISH THIS EVENING WITH THE LOSS OF SOLAR HEATING.
AN EASTERLY FLOW OF COOL MOIST AIR OFF THE ATLANTIC ALONG WITH
CONVECTION TO THE EAST WILL RESULT IN LOTS OF CLOUDS TONIGHT.
THE SHOWERS SHOULD PRETTY MUCH BE OVER WITH BY MIDNIGHT. THERE
MAY BE SOME LIGHT FOG DUE TO THE LARGE AMOUNT OF LOW LEVEL
MOISTURE...ALTHOUGH LOW STRATUS LOOKS TO BE MORE LIKELY. LOWS
TONIGHT WILL BE IN THE LOW TO MID 50S IN THE VALLEYS WITH SOME
UPPER 40S ACROSS COOLER REGION SUCH AS THE ADIRONDACKS AND
HIGHER ELEVATIONS OF THE CATSKILLS AND WESTERN NEW ENGLAND.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY WILL START OUT WITH PARTLY TO MOSTLY CLOUDY SKIES.
THE CLOUDS WILL DIMINISH SOME DURING THE MORNING HOURS BUT
THEN INCREASE DUE TO DIURNAL HEATING...WITH A CHANCE OF SHOWERS
AND A FEW THUNDERSTORMS DURING THE AFTERNOON DUE TO LOW LEVEL
MOISTURE AND INSTABILITY. HIGHS WILL RANGE FROM THE MID 60S
TO NEAR 80. USED THE MAV/MOS WITH A FEW MODIFICATIONS. THE
THREAT OF SHOWERS WILL END AND CLOUDS DIMINISH SOME DURING
THE EVENING HOURS WITH THE LOSS OF SOLAR HEATING.

SATURDAY NIGHT WILL FEATURE PARTLY CLOUDY SKIES WITH DRY
WEATHER. WINDS WILL VEER AROUND TO THE SOUTHEAST. LOWS WILL
RANGE FROM THE UPPER 40S TO THE MID 50S.

SUNDAY WILL START OUT DRY BUT AN APPROACHING WARM FRONT IS
LIKELY TO SPREAD SOME CLOUDINESS AND A SLIGHT CHANCE OF SHOWERS
INTO THE REGION BY MID DAY. HIGHS WILL BE IN THE 60S AND LOW 70S
WITH SOUTHERLY WINDS 10 TO 15 MPH. THERE WILL BE A HIGHER CHANCE OF
SHOWERS SUNDAY NIGHT AS THE FRONTAL SYSTEM GETS CLOSER. LOWS WILL
MOSTLY BE IN THE LOWER 50S UNDER CLOUDY SKIES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO MUCH OF THE UPCOMING
WORK WEEK. THE FLOW AT 500 HPA WILL BECOME WEST TO SOUTHWEST AS A
TROUGH AXIS SETS UP ACROSS THE GREAT LAKES AND OHIO VALLEY AND
RIDGING DEVELOPS ACROSS THE WESTERN ATLANTIC. WITH THE SOUTHWEST
FLOW OVER THE AREA...TEMPS WILL BE WARMER THAN THIS WEEK...AS 850
HPA SIT AT AROUND 12-16 DEGREES C FOR MUCH OF THE WEEK. THIS WILL
ALLOW FOR MAX TEMPS TO REACH THE UPPER 70S TO MID 80S FOR MUCH OF
THE WEEK...ALTHOUGH THEY FINALLY MAY DROP A BIT BY FRIDAY AS THE
TROUGH MOVES TOWARDS THE NORTHEAST. WITH THE SOUTHWEST FLOW...NEARBY
UPSTREAM TROUGH...AND A WEAK SFC BOUNDARY SLOWLY MOVING TOWARDS THE
AREA...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE IN PLACE FOR
THE ENTIRE WEEK...ESP FOR NORTHWESTERN PARTS OF THE CWA. HAVE GONE
WITH CHC POPS FOR MONDAY THROUGH FRIDAY FOR SHRA/TSRA...WITH THE
BEST THREAT PROBABLY IN THE DIURNALLY FAVORED AFTN THROUGH EVENING
HOURS. HAVE INCLUDED THUNDER...AS THE GFS FORECASTED SHOWALTER
VALUES ARE NEGATIVE FOR MUCH OF THE WEEK. BOTH THE 12 UTC ECMWF/GFS
SHOW A GOOD AMOUNT OF PRECIP OCCURRING DURING THE WEEK...ESP FOR
NORTHWESTERN AREAS...WITH THE REPEATED ROUNDS OF SHRA/TSRA. WILL
HAVE TO MONITOR MODELSTRENDS OVER THE NEXT FEW DAYS FOR NEXT WEEK
FOR THE POTENTIAL FOR ANY HYDRO/FLOODING CONCERNS...ESP IF TRENDS
CONTINUE REGARDING THE CURRENT MODEL FORECASTED QPF.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS SHOULD PREVAIL...BUT SOME BRIEF SHOWERS AND
THUNDERSTORMS COULD PRODUCE SOME BRIEF INTERVALS OF IFR
VISIBILITIES AND MVFR CEILINGS AT KALB AND KGFL. BASED ON RADAR
TRENDS...KPOU SHOULD BE RAIN FREE MUCH OF THE AFTERNOON...BUT
KEEPING VCSH IN CASE SOMETHING DEVELOPS MORE IN LINE WITH
KPOU...AS SOME SHOWERS AND THUNDERSTORMS ARE ALREADY NEAR THE KPOU
VICINITY...BUT NOT TRACKING TOWARD KPOU. COVERAGE OF SHOWERS AND
STORMS SHOULD DECREASE WITH TIME THROUGH THE LATE AFTERNOON AND
EVENING. BETWEEN 06Z-12Z...MVFR CEILINGS AND VISIBILITIES SHOULD
DEVELOP WITH ALL THE LOW LEVEL MOISTURE AND LIGHT WINDS IN THE
REGION. CEILINGS AND VISIBILITIES SHOULD IMPROVE TO VFR TOMORROW
MORNING.

WINDS WILL BE LIGHT NORTH AT 5 KT OR LESS THIS AFTERNOON AND
EVENING...AND NEAR CALM TONIGHT. LIGHT NORTH TO NORTHEAST WINDS AT
LESS THAN 10 KT SHOULD OCCUR TOMORROW MORNING.

OUTLOOK...
SAT...VFR/MVFR. CHC -SHRA/TSRA.
SUN...VFR. NO SIG WX.
MON-WED...VFR/MVFR. CHC -SHRA/TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL DIMINISH TONIGHT WITH A LOSS OF
HEATING FROM THE SUN. RAINFALL AMOUNTS WILL VARY WIDELY AS IS
TYPICAL WITH CONVECTION. HIGH LOW LEVEL MOISTURE WILL LIKELY
RESULT IN LOTS OF LOW STRATUS OR STRATOCU DURING THE NIGHTTIME
HOURS...WITH HUMIDITY VALUES NEAR 100 PERCENT AROUND DAYBREAK.
WINDS WILL BE LIGHT FROM THE NORTH OR NORTHWEST. SKIES WILL BE
PARTLY CLOUDY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON HOURS. MIDDAY HUMIDITY VALUES WILL RANGE
BETWEEN 45 AND 65 PERCENT.  WINDS WILL BE NORTH OR NORTHEAST
6 TO 12 MPH. CLOUDS WILL DIMINISH SOMEWHAT SATURDAY NIGHT AND
AGAIN HUMIDITY VALUES WILL INCREASE TO NEAR 100 PERCENT AFTER
MIDNIGHT. ON SUNDAY...AN APPROACHING FRONTAL SYSTEM WILL BRING
ABOUT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS STARTING IN
THE AFTERNOON. MIDDAY HUMIDITY VALUES WILL RANGE FROM 45 TO 70
PERCENT...WITH SOUTHERLY WINDS 5 TO 15 MPH. PRECIPITATION
AMOUNTS WILL BE HIGHLY VARIABLE OVER SHORT DISTANCES...WITH
MOST AREAS GETTING LESS THAN A HALF INCH OF RAIN...BUT SOME
SPOTS COULD GET WELL OVER AN INCH.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER THE REGION THIS
AFTERNOON. WHILE AVERAGE AMOUNTS OVER LARGER AREAS ARE NOT LIKELY
TO EXCEED A HALF INCH THERE IS POTENTIAL FOR LOCALLY HEAVY
RAINFALL OF WELL OVER AN INCH FROM TRAINING CELLS. THESE CAN
PRODUCE SIGNIFICANT PONDING OF WATER...ESPECIALLY WHERE LARGE
PAVED AREAS SUCH AS SHOPPING AND INDUSTRIAL AREAS SURROUNDED BY
LARGE PARKING LOTS. HEAVY DOWNPOURS WILL ALSO CAUSE SHARP RISES ON
STREAMS. THE SHOWERS WILL HAVE LESS OF AN EFFECT ON LARGER RIVERS.

SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING AND THE
THREAT SHOULD BE OVER WITH AROUND MIDNIGHT.

A FLOOD WARNING CONTINUES FOR THE ESOPUS CREEK BELOW THE ASHOKAN
RESERVOIR. ABOUT A FOOT AND A HALF OF WATER WERE SPILLING FROM
ASHOKAN RESERVOIR FROM HEAVY RAINFALL WEDNESDAY NIGHT. THE ESOPUS
WAS STILL ABOVE FLOOD BUT RECEDING AT MOUNT MARION EARLY FRIDAY
AFTERNOON BUT MORE SHOWERS AND THUNDERSTORMS WERE STREAMING INTO
THE AREA SO ADDITIONAL RAIN MAY CAUSE IT TO LEVEL OFF.

THE MOHAWK RIVER BETWEEN LAKE DELTA AND UTICA WAS RECEDING
AFTER RISING TO NEAR BANKFULL FROM TORRENTIAL RAINS THURSDAY
AFTERNOON. IT WAS STILL RISING AT LITTLE FALLS EARLY FRIDAY
AFTERNOON BUT IS ONLY TWO TO THREE FEET ABOVE NORMAL AND WELL
BELOW FLOOD. THE FLOOD WARNING ISSUED FRIDAY EVENING FOR UTICA
WAS CANCELLED EARLY THIS AFTERNOON.

MORE SHOWERS...AND A FEW THUNDERSTORMS...ARE POSSIBLE SATURDAY
...PARTICULARLY DURING THE AFTERNOON...BUT THE AIR WILL BE DRIER
SO FOR THE MOST PART RAINFALL AMOUNTS WILL BE LIGHT. AGAIN...HEAVY
RAINFALL IS POSSIBLE OVER SMALL AREAS...WHICH COULD PRODUCE
LOCALIZED PONDING OF WATER.

SATURDAY NIGHT AND EARLY SUNDAY WILL PROBABLY BE DRY. THERE IS
A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUNDAY AFTERNOON.

A FRONTAL SYSTEM IS FORECAST TO APPROACH THE REGION FIRST AS A
WARM FRONT MONDAY. IT IS THEN EXPECTED TO STALL NEAR THE REGION
MONDAY NIGHT OR TUESDAY. THIS WILL AGAIN BRING ABOUT UNSETTLED
WEATHER. IT WILL BE DRY MUCH OF THE TIME BUT THERE WILL BE A
THREAT OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST THREAT
DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER
AMOUNTS WILL BE HIGH...SO THERE WILL BE A POTENTIAL FOR HEAVY
DOWNPOURS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK
NEAR TERM...RCK
SHORT TERM...RCK
LONG TERM...FRUGIS
AVIATION...KGM
FIRE WEATHER...RCK
HYDROLOGY...RCK
Hazardous weather outlook, May 20, 9:44 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1044 AM EDT FRI MAY 20 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1044 AM EDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THE EARLY EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE
SLOWLY FROM SOUTHEAST TO NORTHWEST AROUND 15 MPH. THUNDERSTORMS
COULD PRODUCE LOCALLY SMALL HAIL AND COULD SLOWLY TRAIN OVER THE
SAME FEW LOCALITIES...PRODUCING IN EXCESS OF TWO INCHES OF RAINFALL
AND SIGNIFICANT PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 20, 2:55 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     FLASH FLOOD      MILLBROOK               41.78N 73.69W
05/20/2011                   DUTCHESS           NY   TRAINED SPOTTER

            ROUTE 44 FLOODED IN SEVERAL PLACES BETWEEN MILLBROOK AND
            AMENIA.

&&

11
Local storm report, May 20, 3:05 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     FLASH FLOOD      3 NW POLAND             43.26N 75.10W
05/20/2011                   HERKIMER           NY   TRAINED SPOTTER

            SMALL CREEK RUNNING OVER RUSSIA RD ONE HALF MILE WEST OF
            MILITARY ROAD

&&

FRUGIS
Local storm report, May 20, 3:10 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      COXSACKIE               42.36N 73.81W
05/20/2011                   GREENE             NY   LAW ENFORCEMENT

            MANSION ST. CLOSED BETWEEN BAILEY ST. AND LAWRENCE AVE
            DUE TO FLOODING

&&

FRUGIS
Local storm report, May 20, 3:12 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             VALATIE                 42.41N 73.68W
05/20/2011  E0.75 INCH       COLUMBIA           NY   PUBLIC

&&

FRUGIS
Local storm report, May 20, 3:19 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      2 NE COXSACKIE          42.38N 73.78W
05/20/2011                   COLUMBIA           NY   911 CALL CENTER

            ONE LANE CLOSED ON RT 9J DUE TO FLOODING AND DEBRIS.
            NEARBY RAILROAD TRACKS FLOODED.

0358 PM     FLASH FLOOD      CLAVERACK               42.22N 73.72W
05/20/2011                   COLUMBIA           NY   911 CALL CENTER

            FLOODING OF RT. 217 NORTH OF ROUTE 23

&&

FRUGIS
Special weather statement, May 20, 4:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT FRI MAY 20 2011

NYZ065-202130-
WESTERN DUTCHESS NY-
502 PM EDT FRI MAY 20 2011

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR
FISHKILL...OR ABOUT OVER BEACON...AND MOVING WEST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
BEACON BY 530 PM EDT

LAT...LON 4145 7400 4152 7401 4158 7396 4159 7378
      4150 7376 4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 2102Z 073DEG 6KT 4153 7390

The radar

The Brookhaven radar (KOKX), 85 km away, was scanning. The volume nearest the first event began at 21:34 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Litchfield

When
May 20, 4:35 PM EST to 7:15 PM EST
Where
Litchfield County, 0.56 mi NNE of Watertown to 0.49 mi N of Watertown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.608, -73.118

Flooding was reported northwest of Waterbury in Litchfield County at the intersection of Route 6 and Route 63, on Route 63 between Echo Lake Road and Woodruff Avenue and on portions of Woodruff Avenue and Scott Avenue.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2011Every state in 2011This day in weather historyWarnings in Connecticut, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311308.